Trazadone Side-Effects

Ask about and discuss antidepressants here.

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
equijames
Guest
Posts: 1
Joined: Wed Mar 25, 2009 2:08 pm
Gender: Male

Trazadone Side-Effects

Postby equijames » Wed Mar 25, 2009 6:05 pm

I have been on 50mg of trazadone for my insomnia for the past couple of weeks. Recently i have felt a tremendous amount of dissociation (feelings like i was very removed from my body, or if my arms and legs did not belong to me) I have felt dissociation before, but that was years ago during the height of my panic disorder. I went on Paxil and after a while most of the feelings of dissociation went away. I got off of paxil (was on it for 4 years) and several months later i began to have insomina. The doctors tried everything, but trazadone works the best. I sleep right through the night. The problem is the heightened dissociation. i have read some forums where doctors have taken thier patients off of trazadone because of increased dissocation, but the information is scant and the sources are unreliable. Of course, I´m going to talk to my doctor about this but i want to hear from another source. Can trazadone increase dissociation, even if only rarely? Or is the source something different. I was prescribed Amitryptiline before trazadone to help me sleep and the more i took the more anxious i got. I know that amitryptiline is in the same class as trazadone so i´m guessing the increased anxiety might be causing me to feel this dissociation, but i´m not a doctor, and so that could be just some phony theory of mine.

all the best

Dr. E. Seigle
Psychiatrist
Posts: 258
Joined: Sun Feb 10, 2008 2:35 pm

Re: Trazadone Side-Effects

Postby Dr. E. Seigle » Fri Apr 17, 2009 8:25 am

Hi equijames,

I have not seen people have dissociation from trazodone, though it is possible. It seems possible that when you stopped taking Paxil (and started the trazodone), your pre-existing dissociation (which you reported occurred along with panic attacks), returned. The cause may have been stopping the Paxil, rather than an effect of the trazodone. Are you also having panic attacks again? This would tend to point toward the stopping of the Paxil, as well. In general, trazodone is not used as an anti-anxiety medication, including an anti-panic medication. I agree it would be a good idea to discuss this further with your regular doctor. Good luck!

E. Seigle MD


Return to “Antidepressants”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.